MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that a hiwire hydrophilic wire guide, was used during an unspecified procedure.The hiwire was inserted thru a 21g microneedle and when removing the hiwire, some of the coating came off and bunched up on the wire.A small particle of the coating was left remaining inside the patient.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient reported due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.One-1 hydro gw std an 180-018; was returned.The specimen coating appears visually and tactilely consistent.The specimen presents skived polymer jacket, with material removal, located 1.65 to 8.95cm and 11.80 to 18.5cm from the distal tip in a proximal to distal orientation, with a large radius serpentine bend located 1.50 to 14.0cm from the distal tip.Microscopically the specimen coating appears to be worn and abraded, consistent with clinical use.Except where noted, the specimen device appears visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.There were no other reported complaints for this lot number.As noted in the instructions for use (ifu), ¿avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel.¿ based on the evidence presented by the sample and the information provided by the supporting documentation, procedural factors appear to have impacted on the event as reported.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that a hiwire hydrophilic wire guide, was used during an unspecified procedure.The access site was reported to be the left upper arm (arterial limb of av graft).The hiwire was completely soaked in saline prior to being placed in the patient.The hiwire was then inserted thru a 21g microneedle and when removing the hiwire, some of the coating came off and bunched up on the wire.A small particle of the coating was left remaining inside the patient.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient reported due to this occurrence.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6724414
Report Number1820334-2017-01635
Device Sequence Number983458
Product Code DXQ
UDI-Device Identifier00827002362772
UDI-Public(01)00827002362772(17)191205(10)10772075
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHWA-18-180
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;